Published Feb 20, 2004
I am a student nurses and married. My husband and I do not want to have kids right now, but I cannot take birth control pills and we dont like other options. I have tried Ortho-Tricyclene, Ortho-Cyclene, and Ortho-Novum 777. With all I had bad cramps, sever nausea, bad headaches, and irritable bowl. Are there any out there that dont cause all of this? I'd rather use a form of the pill becuase I dont forget pills and it is easier for us. But none of these have agreed with me. any suggestions?
i used to get really sick on those new ones too! i take Orthocept-Desogen and i only experianced a little sick to my stomach for about 3-4 days...been on it 5 years now, couldn't be better!
P_RN, ADN, RN
Have you tried the patch?
how about a NUVA RING?
talk to your doctor soon. there are MANY alternatives.
Ortho-Evra patch or NuvaRing.
i loooove the depo shot! there is too much room for human error on the pill...my human error is named collin. i didn't even know i wanted him until i held him for the first time, but we do not want another little miracle for a few years.
does anyone do norplant anymore?!?! i cant find anyone in my area who does it.....
Would have to check but I don't beleive my wife does Norplant at her clinic.
I know she does not favor the depo shot, either.
And ABSOLUTELY no Lupron.
I don't know if Depo would be the one to try if you had a Hx of adverse reactions to BCP's. If you had a bad reaction to the Depo you'd have to wait 12 weeks for it to wear off right? I was on it for a while and liked it except for the WEIGHT GAIN. 30# that I carry to this day.
I have heard good things about the Nuva Ring from friends, two of whom were not able to take oral contraceptives because of side effects.
I am a mom of four and have been on several "pills" over the YEARS. I do most certainly feel DONE but am not at all interested in any surgical procedures. I recently started using the NuvaRing and I absolutely love it. I have had probs with migraines and IBS but..since NuvaRing no probs with the IBS and I am still working on the migraine issue..not sure if it's estrogen levels related. My migraines are not near as bad as on the pill tho. I love not having to remember every day. I only have to worry twice a month... once to put it in, once to take it out. I check it periodically but that is it. The only problem I have with it is that insurances sometimes consider it a "device" as opposed to an Rx and won't pay for it. Look into that issue as they are about 35-40 a month...but I got samples and a coupon that covered me for 4 months so...it's working out for me.
I forgot to mention... less cramps and my "period" is now about 2 days...with a day before and after that with some spotting.
Gompers, BSN, RN
Also loving NuvaRing here. Thought about the patch but I heard that even though they say you can bathe with it on, it doesn't always stay put when you're a fan of long bubble baths, like me! I use it specifically because it's a continuous hormone release, which the doc said might help me because I tend to develop ovarian cysts. But they say because of the continuous release, it's able to be so low-dose that many women who get sick on regular pills might do better with the ring or the patch.
LOL about your "period" because I totally agree - it almost shouldn't be called that! Mine lasts only12-24 hours, compared to 7-8 days years ago before I was started on birth control!
DepoProvera made me an evil person and I gained 20 pounds in that first three months. But was great as birth control - I had no interest in sex for the entire time I was on it.
Marie_LPN, RN, LPN, RN
A 2 day period. Sounds like heaven to me.
Create well-written care plans that meets your patient's health goals.
This study guide will help you focus your time on what's most important.
Choosing a specialty can be a daunting task and we made it easier.
By using the site, you agree with our Policies. X